Liver Injury from Herbal and Dietary Supplements

Paul Filiatrault 

… Many supplements contain active ingredients that can have strong effects in the body. Always be alert to the possibility of a bad reaction, especially when taking a new product.

Liver injury is not the only reason people end up in hospital after taking dietary supplements. In the USA alone, it is estimated that 23,005 emergency department visits per year, resulting in about 2,154 hospital admissions, were due to bad reactions from dietary supplements. The majority of these involved young adults between the ages of 20 and 34 years …

About the author: Paul Filiatrault is a pharmacist with more than 35 years of clinical and administrative experience in hospital pharmacy settings. He served as Secretary in the Regional Pharmacy & Therapeutics Committee of Interior Health and was Regional Manager of Medication Safety in the development of medication safety-related policies. Being an Accreditation Canada surveyor, Paul also served as a consultant for the Institute for Safe Medication Practices Canada (ISMP Canada). Paul’s passion is teaching people how to optimize their wellness by resolving the many nutrient gaps of the Western diet.

Latest articles

Byram W. Bridle … In response to a great question about a...
Vesanto Melina Soy has been the focus of considerable controversy. The roots...
Mark Messina … Isoflavones are classified as both phytoestrogens and selective estrogen...
BRMI … The lymphatic system lacks an organ that acts as a...
Jiacheng Huang et al. The extracellular matrix (ECM) is one of the...

Thank you!

Thank you for your membership application. As soon as your payment has been received your membership will be activated and you will be informed via email.

Thank you.

Thank you!

The form has been submitted successfully!